Alert archive / Nebraska / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 96, NWS North Platte, NE

June 6, 2010Deuel County, Keith County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 6, 2010, 7:18 PM MDT for Deuel County, Keith County, Nebraska. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2010, 7:18 PM MDT (01:18 UTC)
Expired
Jun 6, 2010, 8:00 PM MDT
In force
42 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Deuel County, NE, Keith County, NE

The radar

The North Platte radar (KLNX), 159 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 7:35 PM MDTTSTM WND DMGBrule, NEREPORTS OF CONSTRUCTION CONES...SIGNS...AND METAL ROAD SIGNS IN THE ROADWAY OF INTERSTATE 80 WEST OF BIG SPRINGS AND NEAR BRULE.
Jun 6, 7:40 PM MDTHAIL 118 Nw Grant, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 2:24 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2010-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2010-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-287 J/kg
Mixed-layer LCL
1540 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
392 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

037 
WUUS53 KLBF 070118
SVRLBF
NEC049-101-070200-
/O.NEW.KLBF.SV.W.0096.100607T0118Z-100607T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
718 PM MDT SUN JUN 6 2010

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN DEUEL COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHWESTERN KEITH COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 800 PM MDT

* AT 716 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 6 MILES NORTHWEST OF GOLDENEYE STATE WILDLIFE MANAGEMENT
  AREA...OR 8 MILES NORTH OF JULESBURG...AND MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BIG SPRINGS AND GOLDENEYE STATE WILDLIFE MANAGEMENT AREA AROUND 725
  PM MDT.
  BRULE AROUND 735 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
INTERSTATE 80 MILE MARKER 110.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4121 10231 4120 10202 4112 10187 4100 10184
      4100 10212 4104 10238
TIME...MOT...LOC 0118Z 286DEG 41KT 4109 10220
WIND...HAIL 60MPH 1.50IN

$$

TAYLOR
1 follow-up statement
187 
WWUS53 KLBF 070150
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
850 PM CDT SUN JUN 6 2010

NEC049-101-070201-
/O.EXP.KLBF.SV.W.0096.000000T0000Z-100607T0200Z/
DEUEL NE-KEITH NE-
750 PM MDT SUN JUN 6 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN KEITH AND EASTERN
DEUEL COUNTIES WILL EXPIRE AT 900 PM CDT/800 PM MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4121 10231 4120 10202 4112 10187 4100 10184
      4100 10212 4104 10238
TIME...MOT...LOC 0151Z 286DEG 41KT 4099 10172

$$

TAYLOR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:47 PM MDT, 4 hours 31 minutes earlier.

Area forecast discussion, Jun 6, 2:47 PM MDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
347 PM CDT SUN JUN 6 2010

.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...INSTABILITY IS
INCREASING LATE THIS AFTERNOON ACROSS FAR SOUTHWEST NEB INTO THE
PANHANDLE. AT THE SAME TIME...WARM TEMPS ALOFT ARE STARTING TO BUILD
NORTHEASTWARD...WITH LACK OF CU NOTED ACROSS MOST OF WESTERN KS AND
EASTERN CO. SEEMS EDGE OF WARMER TEMPS ALOFT /CAP/ IS ACROSS THE
SOUTHERN NEB PANHANDLE INTO SOUTHWEST NEB. CU HAS BEEN INCREASING IN
THESE AREAS...AND SOME TCU NOW NOTED ON VISIBLE IMAGERY JUST NORTH
OF SIDNEY. ENVIRONMENT SEEMS DECENT TO SUPPORT TSTM DEVELOPMENT THIS
EVENING ACROSS THE SOUTHERN NEB PANHANDLE INTO FAR SOUTHWEST
NEB...AND PARAMETERS WOULD SUPPORT A SFC BASED SUPERCELL OR TWO WITH
LARGE HAIL. LATER TONIGHT...TSTMS LIKELY WILL DEVELOP FOR AREAS
MAINLY NORTH OF INTERSTATE 80. RAPID RETURN OF DEEP MOISTURE ON
STRENGTHENING SOUTHERLY LLJ...WILL AID IN DESTABILIZATION OF THE MID
LEVELS. ELEVATED SUPERCELLS WITH LARGE HAIL MAIL RESULT...MAINLY
AFTER 04Z MONDAY AS MID LEVEL LAPSE RATES STEEPEN.

MONDAY...A SFC CYCLONE WILL DEEPEN ACROSS NORTHEAST CO...IN RESPONSE
TO AN APPROACHING SHORTWAVE ALOFT. THIS WILL SHARPEN AN INVERTED
TROUGH/WARM FRONT ACROSS SOUTHWEST NEB. CONDITIONS WILL BECOME
VERY UNSTABLE BY AFTERNOON...AS VERY STEEP MID LEVEL LAPSE
RATES...COMBINED WITH TEMPS IN 80S AND DEW PTS IN THE UPPER
60S...SHOULD YIELD SFC BASED CAPES FROM 3500 TO 4500 J/KG. A STRONG
CAPPING INVERSION WILL ALSO BE IN PLACE...WITH H7 TEMPS AROUND 15C.
THE MOST LIKELY SEVERE WEATHER SCENARIO AT THIS TIME FOR SOUTHWEST
NEB...WOULD FAVOR STORMS TO INITIATE NORTH OF THE SFC LOW ACROSS THE
SOUTHEAST NEB PANHANDLE LATE AFTERNOON...AND THEN TRACK EAST INTO A
VERY FAVORABLE ENVIRONMENT OF RICH LOW LEVEL MOISTURE AND BACK EAST
TO SOUTHEAST SFC FLOW ACROSS SOUTHWEST NEB DURING THE EVENING.
ENVIRONMENT WILL SUPPORT SUPERCELLS...WITH VERY LARGE HAIL AND
DAMAGING WINDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE.

.LONG TERM (TUESDAY THROUGH SATURDAY)...UNSETTLED PATTERN WILL
CONTINUE. FRONT IS SHUNTED SOUTH OF THE AREA TUESDAY...WITH BEST
INSTABILITY FOCUSED TO OUR SOUTH TUESDAY AND WEDNESDAY. FRONT LIFTS
BACK NORTH ACROSS THE AREA THURSDAY...WITH THE POTENTIAL FOR
ADDITIONAL SEVERE TSTM DEVELOPMENT. MODELS SEEM TO BE COMING INTO
AGREEMENT NOW...AND FRONT WILL SINK SOUTH OF THE AREA FRIDAY...BUT
SHOWERY WEATHER STILL POSSIBLE BEHIND FRONT INTO AT LEAST THE FIRST
HALF OF THE WEEKEND IN SOUTHWEST FLOW ALOFT.

&&

.AVIATION...
VISUAL FLIGHT RULES WILL CONTINUE THROUGH 03Z AT TERMINALS KLBF AND
KVTN. MODELS CREATE A SPREAD IN THE NEAR TERM WHERE CONVECTION MAY
DEVELOP ON THE HIGH PLAINS AND SPREAD EAST...WHILE THE ALTERNATE
SOLUTION BRINGS LITTLE QPF INTO THE SOUTHWEST AND FOCUSES ENERGY
ACROSS THE NORTH THAT COULD IGNITE THUNDERSTORMS FURTHER NORTH AND
DROPPING SOUTHEAST OVERNIGHT. MODEL BLEND WAS FOLLOWED WITH CHANCE
FOR THUNDERSTORMS AT BOTH TERMINALS FROM 03Z AND BEYOND. STRATUS
DEVELOPS ACROSS THE NORTH LATE THAT COULD BRING CEILING TO MVFR OR
LOWER WITH CEILING AOB 2500 FT AT THE KVTN TERMINAL. AVIATION
FORECAST WILL CONTINUED TO BE WATCHED AS CONVECTION DEVELOPS THIS
EVENING AND EVOLVES OVERNIGHT WITH UPDATES POSSIBLE.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...SEVERE TSTM WATCH FOR NEB ZONES
022-023...035...056-058...AND 069 UNTIL 03Z.

SHORT/LONG...TAYLOR
AVIATION...KECK
Hazardous weather outlook, Jun 6, 2:05 PM MDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
305 PM CDT SUN JUN 6 2010

NEZ004>010-022>029-035>038-056>059-069>071-094-071015-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
305 PM CDT SUN JUN 6 2010 /205 PM MDT SUN JUN 6 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THE POTENTIAL FOR SEVERE THUNDERSTORMS DEVELOPMENT WILL COVER
AREAS WEST OF A LINE FROM MILLS IN KEYA PAHA COUNTY...TO STUART IN
HOLT COUNTY TO 8 MILES NORTH OF BURWELL IN GARFIELD COUNTY...TO 4
MILES WEST OF PALISADE IN HAYES COUNTY. THUNDERSTORMS ARE EXPECTED
TO DEVELOP ON THE HIGH PLAINS LATE THEN MOVE EAST ACROSS WESTERN
NEBRASKA...OF WHICH LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY
THREATS. IN THE EVENING THE LOW LEVEL JET WILL BE STRENGTHENING TO
ENHANCE LIFT AS SEVERAL DISTURBANCES MOVE EAST TO AID IN THUNDERSTORM
DEVELOPMENT TONIGHT. FURTHER EAST...GENERAL THUNDERSTORM DEVELOPMENT
IS POSSIBLE OVER THE REMAINDER OF THE OUTLOOK AREA WHERE A FEW OF
THE STRONGER STORMS MAY STILL CONTAIN SMALL HAIL AND HEAVY RAIN AS
THE CONVECTION EVOLVES OVERNIGHT AND MOVES EASTWARD.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ON MONDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORM
DEVELOPMENT. AS SURFACE LOW PRESSURE DEEPENS ACROSS EAST CENTRAL
COLORADO AND NORTHWEST KANSAS...MOIST AND VERY UNSTABLE CONDITIONS
WILL BE PRESENT NEAR AND NORTH OF A WARM FRONT DRAPED NEAR THE
NEBRASKA AND KANSAS BORDER. SUPERCELLS ARE POSSIBLE BY LATE
AFTERNOON INTO MONDAY EVENING...WITH THE GREATEST RISK FOR SEVERE
THUNDERSTORM DEVELOPMENT SOUTH OF A LINE FROM ANTIOCH IN SHERIDAN
COUNTY TO BURWELL IN GARFIELD COUNTY. A FEW OF THE STRONGEST
STORMS MAY CONTAIN VERY LARGE HAIL AND WIND DAMAGE. OVERNIGHT
MONDAY THE LOW LEVEL JET INTENSIFIES...WITH THE POTENTIAL FOR
THUNDERSTORMS WILL PERSIST.

WEDNESDAY THROUGH SATURDAY THERE IS A DAILY CHANCE FOR
THUNDERSTORMS. ADDITIONAL SEVERE THUNDERSTORM DEVELOPMENT REMAINS
POSSIBLE...AS THE UPPER RIDGE BUILDS EAST AND THE UPPER FLOW
TURNS
MORE SOUTHWEST FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THE
EVENING HOURS.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

KECK

In the hours before

Local storm report, Jun 6, 5:21 PM MDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
621 PM CDT SUN JUN 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             1 E GRANT               40.84N 101.71W
06/06/2010  M1.00 INCH       PERKINS            NE   TRAINED SPOTTER

            VORTEX2 REPORTED HAIL COVERING GROUND

&&

CDC
Local storm report, Jun 6, 5:22 PM MDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
622 PM CDT SUN JUN 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND GST     2 NW GRANT              40.86N 101.75W
06/06/2010  M81 MPH          PERKINS            NE   FIRE DEPT/RESCUE

&&

TKECK
Local storm report, Jun 6, 5:58 PM MDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
658 PM CDT SUN JUN 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             10 S ASHBY              41.88N 101.93W
06/06/2010  E1.00 INCH       GRANT              NE   PUBLIC

&&

13
Local storm report, Jun 6, 6:26 PM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
726 PM CDT SUN JUN 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     HAIL             9 S ELSIE               40.72N 101.39W
06/06/2010  E1.75 INCH       PERKINS            NE   PUBLIC

&&

13
Local storm report, Jun 6, 6:46 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
746 PM CDT SUN JUN 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             10 NE OSHKOSH           41.51N 102.21W
06/06/2010  E1.00 INCH       GARDEN             NE   CO-OP OBSERVER

&&

JSWEET
Local storm report, Jun 6, 7:00 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
800 PM CDT SUN JUN 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     HAIL             10 S OSHKOSH            41.26N 102.34W
06/06/2010  E1.25 INCH       GARDEN             NE   PUBLIC

&&

JSWEET

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 6:01 PM MDTSevere Thunderstorm WarningLBFHayes44 min
Jun 6, 6:22 PM MDTSevere Thunderstorm WarningLBFArthur, Garden38 min
Jun 6, 6:32 PM MDTSevere Thunderstorm WarningLBFArthur, McPherson43 min
Jun 6, 6:38 PM MDTSevere Thunderstorm WarningLBFDeuel, Garden52 min
Jun 6, 7:03 PM MDTTornado WarningLBFArthur, Keith, Lincoln27 min
Jun 6, 7:08 PM MDTTornado WarningLBFKeith, Lincoln, McPherson37 min
Jun 6, 7:32 PM MDTTornado WarningLBFKeith, Perkins28 min
Jun 6, 7:35 PM MDTSevere Thunderstorm WarningLBFPerkins40 min
Jun 6, 7:44 PM MDTSevere Thunderstorm WarningLBFLincoln, McPherson46 min
Jun 6, 7:59 PM MDTSevere Thunderstorm WarningLBFKeith, Lincoln, Perkins46 min
Jun 6, 8:09 PM MDTSevere Thunderstorm WarningLBFChase, Perkins51 min
Jun 6, 8:28 PM MDTSevere Thunderstorm WarningLBFLincoln32 min
Jun 6, 8:29 PM MDTSevere Thunderstorm WarningLBFHayes, Lincoln, Perkins46 min
Jun 6, 8:33 PM MDTTornado WarningLBFChase, Hayes27 min
Jun 6, 8:41 PM MDTTornado WarningLBFHayes, Lincoln34 min
Jun 6, 9:01 PM MDTSevere Thunderstorm WarningLBFHayes29 min
Jun 7, 2:40 PM MDTFlash Flood WatchLBFBoyd, Brown, Chase, Cherry, Deuel, Frontier and 7 more15 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.